Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 12:56 AM CDT for Brown County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 12:56 AM CDT (05:56 UTC)
- Expired
- Jun 25, 2021, 1:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Topeka, KS
County Brown County, KS
The radar
The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2766 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 23.2
The text
As transmitted.
474 WWUS83 KTOP 250556 SPSTOP Special Weather Statement National Weather Service Topeka KS 1256 AM CDT Fri Jun 25 2021 KSZ012-250630- Brown- 1256 AM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN COUNTY UNTIL 130 AM CDT... At 1255 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Robinson, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hiawatha and Robinson. LAT...LON 3981 9534 3983 9556 4000 9556 4000 9534 TIME...MOT...LOC 0555Z 273DEG 28KT 3992 9541 $$ Gargan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 12:20 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 25, 12:20 AM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1220 AM CDT Fri Jun 25 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 359 PM CDT Thu Jun 24 2021 Main focus is the concern for severe weather potential late this afternoon and evening, with several factors leading to plenty of uncertainty in how tonight evolves, which will then affect the next couple of days. A 1004mb surface low is centered over south central KS with a warm front extending into northeast KS while the cold front extends into western KS and into southeast NE. We also have outflow boundaries from this morning's convection, which had pushed south of the area but is retreating north, and another boundary was noted on satellite in southeast NE earlier today, likely associated with convection that had decayed to the north of that area. Having multiple boundaries hanging around the area leaves room for uncertainty on which one storms will initiate on, and also is a cause for concern because enough clearing has taken place for the atmosphere to become quite unstable. The 19Z TOP sounding shows the boundary layer as being warm and moist, but the atmosphere still capped. Most deterministic and ensemble guidance has favored storms developing first near the KS/NE border around 22-23Z where the synoptic boundary looks to be situated, then moving southeast. There remains some possibility storms could initiate a bit further south, but there isn't much confidence in that scenario - in any case, areas north of I-70 are favored at least for the beginning of the event. Any storms that develop in this area during the late afternoon/early evening would have potential to produce a tornado or two, given backed winds at the surface resulting in a veered wind profile as shown in forecast hodographs. This would be especially true for a storm that develops along any boundaries in the area, with CAPE of 3000-5000 J/kg to work with. That being said, large hail and damaging winds are still the bigger threats, with hail being up to baseball size and wind gusts up to 70mph possible. We will also need to monitor heavy rain with potential for flash flooding late tonight, mainly after midnight. Storms are also expected to develop in western KS associated with the cold front or dryline, and any discrete cells initially should grow upscale as boundaries interact with each other. There is a possibility storms could be progressive enough tonight to not cause problems, especially since we have been dry enough for most areas to take a quick inch or two. However, Pwat values are already near the max based on local sounding climatology and are expected to remain there overnight into Friday. As a result, have issued a Flash Flood Watch for parts of northeast and east central KS that would be at greatest risk for receiving heavy rainfall tonight. This may need to be expanded south and/or west to account for Friday's activity, but given the uncertainty with how tonight evolves and what kind of soil conditions will be present by morning, so have focused more on tonight for the watch area for now. Most activity should move out by sunrise, with a brief break in the morning for most places. Another round of severe weather then becomes possible during the afternoon and evening with the cold front bisecting the area. Damaging wind, hail, and heavy rain will be the main threats for this round, and the exact area will depend on where exactly the boundary sets up. Some storms may continue into Saturday as well, and there is still some variability between models on how soon the front moves entirely out of the area. Although PoPs are small heading into next week, troughing remains over the area to at least keep some storm chances around. Otherwise, expect cooler temperatures relative to what we've seen the last couple days, with highs in the 80s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1219 AM CDT Fri Jun 25 2021 Multiple rounds of thunderstorms will continue across the area throughout the period. The initial round of overnight storms seems more likely to impact KMHK, while tomorrow afternoon's round of storms seems more likely to impact KFOE/KTOP. Conditions should remain VFR away from any thunderstorms. South winds and LLWS continue tonight across KFOE and KTOP ahead of a cold front, with winds remaining northerly at KMHK behind the front. LLWS will end before sunrise as the strongest LLJ shifts to the east, with surface winds not changing much throughout the day as the front stalls. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-038>040-055-056. && DISCUSSION...Picha AVIATION...Reese
Hazardous weather outlook, Jun 24, 4:03 PM CDT, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 403 PM CDT Thu Jun 24 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-252115- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 403 PM CDT Thu Jun 24 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Heat index values of 100 to 105 degrees will continue this afternoon, especially along and south of I-70. Another round of severe thunderstorms is expected late this afternoon into tonight. Large hail, damaging winds, heavy rainfall, and a few tornadoes are all possible. A Flash Flood Watch has been issued for parts of northeast and east central Kansas tonight through Saturday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More severe thunderstorms could develop Friday afternoon across the area. Large hail, damaging wind, and heavy rainfall are the main threats with this round. The Flash Flood Watch remains in effect through Saturday morning. Please reference this product for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 24, 9:39 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Topeka KS
939 PM CDT Thu Jun 24 2021
KSZ024-026-039-250315-
Shawnee-Jefferson-Jackson-
939 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHERN SHAWNEE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 1015 PM CDT...
At 939 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Atchison to near Hoyt to 4
miles northeast of Silver Lake. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Valley Falls, Oskaloosa, McLouth, Meriden, Hoyt, Ozawkie,
Nortonville, Winchester, Mayetta, Denison and Perry Lake.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern and east central Kansas.
LAT...LON 3913 9519 3912 9519 3909 9520 3914 9592
3929 9583 3943 9557 3942 9557 3942 9518
3913 9518
TIME...MOT...LOC 0239Z 265DEG 25KT 3949 9519 3923 9570 3916 9580
GarganSpecial weather statement, Jun 24, 10:41 PM CDT, 2 hours 15 minutes before
Special Weather Statement National Weather Service Topeka KS 1041 PM CDT Thu Jun 24 2021 KSZ011-012-250415- Brown-Nemaha- 1041 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEMAHA AND NORTHWESTERN BROWN COUNTIES UNTIL 1115 PM CDT... At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near Bern, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sabetha and Bern. LAT...LON 3988 9571 3990 9610 4000 9611 4000 9570 TIME...MOT...LOC 0340Z 265DEG 24KT 3996 9601 Gargan
Special weather statement, Jun 24, 10:48 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Topeka KS 1048 PM CDT Thu Jun 24 2021 KSZ012-250415- Brown- 1048 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 1115 PM CDT... At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles southeast of Highland to Powhattan. Movement was southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Hiawatha, Horton, Everest, Fairview, Robinson, Powhattan and Willis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. A flash flood warning continues in effect for northern Brown County until 100 AM CDT. Do not drive your vehicle through flooded roadways. && LAT...LON 3965 9534 3965 9555 3985 9577 3996 9534 TIME...MOT...LOC 0346Z 304DEG 20KT 3984 9520 3976 9564 Gargan
Special weather statement, Jun 24, 11:31 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Topeka KS 1131 PM CDT Thu Jun 24 2021 KSZ012-250500- Brown- 1131 PM CDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL MIDNIGHT CDT... At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm near Hamlin, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hiawatha, Sabetha, Fairview, Robinson, Morrill, Reserve and Hamlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. A flash flood warning is in effect until 1 AM CDT. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 9534 3984 9579 4000 9579 4000 9534 TIME...MOT...LOC 0430Z 274DEG 29KT 3990 9557 Gargan
Special weather statement, Jun 25, 12:21 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Topeka KS 1221 AM CDT Fri Jun 25 2021 KSZ035-250545- Dickinson- 1221 AM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON COUNTY UNTIL 1245 AM CDT... At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm over Abilene, moving east at 30 mph. A second strong thunderstorm was over northeast Saline County, moving east at 30 MPH. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Abilene, Chapman, Solomon, Enterprise and Moonlight. This includes Interstate 70 between mile markers 267 and 289. LAT...LON 3901 9737 3904 9696 3880 9696 3882 9737 TIME...MOT...LOC 0520Z 269DEG 24KT 3892 9724 Gargan
Special weather statement, Jun 25, 12:56 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 1256 AM CDT Fri Jun 25 2021 KSZ012-250630- Brown- 1256 AM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN COUNTY UNTIL 130 AM CDT... At 1255 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Robinson, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hiawatha and Robinson. LAT...LON 3981 9534 3983 9556 4000 9556 4000 9534 TIME...MOT...LOC 0555Z 273DEG 28KT 3992 9541 Gargan
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:00 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 45 min |
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 23 min |
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 43 min |
| Jun 24, 7:25 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 35 min |
| Jun 24, 7:27 PM CDT | Special Weather Statement | TOP | Pottawatomie | 33 min |
| Jun 24, 7:30 PM CDT | Special Weather Statement | TOP | Riley | 30 min |
| Jun 24, 7:47 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 28 min |
| Jun 24, 7:49 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 26 min |
| Jun 24, 7:55 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 7 hr |
| Jun 24, 8:07 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 23 min |
| Jun 24, 8:11 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 49 min |
| Jun 24, 8:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jun 24, 8:41 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 34 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 32 min |
| Jun 24, 9:10 PM CDT | Special Weather Statement | TOP | Jackson | 35 min |
| Jun 24, 9:39 PM CDT | Special Weather Statement | TOP | Jefferson | 36 min |
| Jun 24, 9:56 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 34 min |
| Jun 24, 10:41 PM CDT | Special Weather Statement | TOP | Nemaha | 34 min |
| Jun 24, 10:48 PM CDT | Special Weather Statement | TOP | Brown | 27 min |
| Jun 24, 11:31 PM CDT | Special Weather Statement | TOP | Brown | 29 min |
| Jun 24, 11:59 PM CDT | Areal Flood Warning | TOP | Brown | 6 hr |
| Jun 25, 12:14 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 31 min |
| Jun 25, 12:21 AM CDT | Special Weather Statement | TOP | Dickinson | 24 min |
| Jun 25, 12:46 AM CDT | Flash Flood Warning | TOP | Brown | 5 hr |
| Jun 25, 1:01 AM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| Jun 25, 1:30 AM CDT | Special Weather Statement | TOP | Ottawa | 30 min |
| Jun 25, 1:59 AM CDT | Special Weather Statement | TOP | Dickinson | 46 min |
| Jun 25, 2:23 AM CDT | Special Weather Statement | TOP | Geary | 22 min |
| Jun 25, 2:35 AM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 5 hr |
| Jun 25, 2:39 AM CDT | Special Weather Statement | TOP | Pottawatomie, Riley, Wabaunsee | 51 min |
| Jun 25, 3:45 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 30 min |
| Jun 25, 4:11 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 34 min |
| Jun 25, 7:52 AM CDT | Areal Flood Warning | TOP | Brown, Nemaha | 12 hr |
| Jun 25, 2:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 2:43 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris | 32 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 21 min |
| Jun 25, 2:57 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 11 min |
| Jun 25, 3:11 PM CDT | Special Weather Statement | TOP | Osage | 34 min |
| Jun 25, 3:14 PM CDT | Special Weather Statement | TOP | Wabaunsee | 31 min |
| Jun 25, 3:19 PM CDT | Special Weather Statement | TOP | Douglas | 26 min |
| Jun 25, 3:21 PM CDT | Special Weather Statement | TOP | Osage | 24 min |
| Jun 25, 3:25 PM CDT | Special Weather Statement | TOP | Shawnee | 35 min |
| Jun 25, 3:33 PM CDT | Special Weather Statement | TOP | Lyon | 27 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Franklin, Osage | 50 min |
| Jun 25, 3:41 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson, Shawnee | 34 min |
| Jun 25, 3:49 PM CDT | Flash Flood Warning | TOP | Coffey, Franklin, Osage | 7 hr |
| Jun 25, 3:52 PM CDT | Areal Flood Advisory | TOP | Coffey, Lyon | 69 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 36 min |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Shawnee | 48 min |
| Jun 25, 4:04 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 115 min |
| Jun 25, 4:04 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 41 min |
| Jun 25, 4:09 PM CDT | Special Weather Statement | TOP | Lyon | 36 min |
| Jun 25, 4:12 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 48 min |
| Jun 25, 4:27 PM CDT | Special Weather Statement | TOP | Morris | 33 min |
| Jun 25, 4:34 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey, Franklin | 6 hr |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 24 min |
| Jun 25, 4:39 PM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson, Shawnee | 81 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 36 min |
| Jun 25, 4:47 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Riley | 43 min |
| Jun 25, 5:00 PM CDT | Flash Flood Warning | TOP | Coffey, Lyon | 6 hr |
| Jun 25, 5:15 PM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jun 25, 5:20 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 40 min |
| Jun 25, 5:53 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 52 min |
| Jun 25, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | TOP | Coffey | 29 min |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | TOP | Anderson, Coffey | 4 hr |
| Jun 25, 6:47 PM CDT | Special Weather Statement | TOP | Anderson | 43 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.